Alert archive / Nevada / Red Flag Warnings in 2022

Red Flag Warning 6, NWS Las Vegas, NV

April 30, 2022Mohave County, Arizona; 4 counties in Nevada

NWS Las Vegas, NV issued this red flag warning at Apr 30, 2022, 2:41 AM MST for Mohave County, Arizona; 4 counties in Nevada. It took effect at May 1, 2022, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2022, 2:41 AM MST (09:41 UTC)
In effect from
May 1, 2022, 11:00 AM MST
Expired
May 1, 2022, 7:00 PM MST
In force
8 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2022-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2022-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4777 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

558 
WWUS85 KVEF 300941
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
241 AM PDT Sat Apr 30 2022

AZZ101-102-NVZ460-462>466-302145-
/O.NEW.KVEF.FW.W.0006.220501T1800Z-220502T0200Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
241 AM PDT Sat Apr 30 2022 /241 AM MST Sat Apr 30 2022/

...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 7 PM
PDT /7 PM MST/ SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR
NORTHWEST ARIZONA AND MUCH OF SOUTHERN NEVADA...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM PDT /11 AM MST/ to 7 PM
PDT /7 PM MST/ Sunday. 

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In 
  Nevada...Fire weather zones 460, 462, 463, 464, 465, and 466. 

* TIMING...From late Sunday morning through early Sunday evening.

* WIND...Northwest winds gusting to 35 mph for areas northwest of
  Las Vegas, and southwest winds gusting to 35 mph for areas near
  and southeast of Las Vegas.

* HUMIDITY...Afternoon humidity 8 to 15 percent in the lower
  elevations, and near 15 percent in the higher elevations.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan

weather.gov/lasvegas
4 follow-up statements
936 
WWUS85 KVEF 302116
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
216 PM PDT Sat Apr 30 2022

AZZ101-102-NVZ460-462>466-011100-
/O.CON.KVEF.FW.W.0006.220501T1800Z-220502T0200Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
216 PM PDT Sat Apr 30 2022 /216 PM MST Sat Apr 30 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 7 PM PDT /7 PM MST/ SUNDAY FOR STRONG WINDS AND LOW HUMIDITY
FOR NORTHWEST ARIZONA AND MUCH OF SOUTHERN NEVADA...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In 
  Nevada...Fire weather zones 460, 462, 463, 464, 465, and 466. 

* TIMING...From late Sunday morning through early Sunday 
  evening.

* WIND...Northwest winds gusting to 35 mph for areas northwest 
  of Las Vegas, and southwest winds gusting to 35 mph for areas 
  near and southeast of Las Vegas. 

* HUMIDITY...Afternoon humidity 8 to 15 percent in the lower 
  elevations, and near 15 percent in the higher elevations.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
260 
WWUS85 KVEF 010910
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
210 AM PDT Sun May 1 2022

AZZ101-102-NVZ460-462>466-011830-
/O.CON.KVEF.FW.W.0006.220501T1800Z-220502T0200Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
210 AM PDT Sun May 1 2022 /210 AM MST Sun May 1 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
THIS MORNING TO 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS
AND LOW HUMIDITY FOR NORTHWEST ARIZONA AND MUCH OF SOUTHERN
NEVADA...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In 
  Nevada...Fire weather zones 460, 462, 463, 464, 465, and 466. 

* TIMING...From late this morning through early this evening.

* WIND...Northwest winds gusting to 35 mph for areas northwest 
  of Las Vegas, and southwest winds gusting to 35 mph for areas 
  near and southeast of Las Vegas.

* HUMIDITY...Afternoon humidity 8 to 15 percent in the lower 
  elevations, and near 15 percent in the higher elevations.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan

weather.gov/lasvegas
816 
WWUS85 KVEF 011848
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1148 AM PDT Sun May 1 2022

AZZ101-102-NVZ460-462>466-020200-
/O.CON.KVEF.FW.W.0006.000000T0000Z-220502T0200Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1148 AM PDT Sun May 1 2022 /1148 AM MST Sun May 1 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST
ARIZONA AND MUCH OF SOUTHERN NEVADA...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In 
  Nevada...Fire weather zones 460, 462, 463, 464, 465, and 466. 

* TIMING...Now through early this evening.

* WIND...Northwest winds gusting to 35 mph for areas northwest 
  of Las Vegas, and southwest winds gusting to 35 mph for areas 
  near and southeast of Las Vegas.

* HUMIDITY...Afternoon humidity 8 to 15 percent in the lower 
  elevations, and near 15 percent in the higher elevations.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
092 
WWUS85 KVEF 020143
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
643 PM PDT Sun May 1 2022

AZZ101-102-NVZ460-462>466-020245-
/O.EXP.KVEF.FW.W.0006.000000T0000Z-220502T0200Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
643 PM PDT Sun May 1 2022 /643 PM MST Sun May 1 2022/

...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ARIZONA
AND MUCH OF SOUTHERN NEVADA...

Wind gusts are expected to fall below 35 MPH within the next hour
and humidities are beginning to recover. While a stray gust over 
35 MPH cannot be ruled out this evening, the Red Flag Warning will
be allowed to expire. 

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 30, 2:12 AM MST, 29 minutes earlier.

Area forecast discussion, Apr 30, 2:12 AM MST, 29 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
212 AM PDT Sat Apr 30 2022

.SYNOPSIS...Expect clear and dry weather conditions on Saturday with
a ramp up in temperatures along with increasing southerly winds. A
low pressure system passing by to the north will bring stronger
winds to the area on Sunday, leading to increased fire danger. Two
more systems could affect the area next week, leading to periods of
breezy to windy conditions and temperatures fluctuating between near
normal and well above normal for early May.
&&

.SHORT TERM...through Sunday night. Early morning satellite loop
showed cirrus moving in from the west ahead of a trough axis
extending south from deep low pressure nearing the Pacific
Northwest. Surface obs showed light winds for a welcome change, and
temperatures within a few degrees of normal for the end of April.
The light winds won't last long though, as surface pressure
gradients reverse and upper level winds increase this afternoon in
response to the low entering the PacNW. This will kick up southerly
breezes and help drive temperatures several degrees higher than
yesterday. As this low digs southeastward into Utah Sunday, it will
drag a cold front through the southern Great Basin in the morning
and through the Mojave Desert in the afternoon and evening. Both pre-
frontal southwest winds and post-frontal northwest winds are
expected to gust to 35 mph. Relative humidity will be low, except in
northern Lincoln County where a few hundredths of an inch of rain
will be possible. Humidity could also be marginal in the higher
elevations of the Spring Mountains and the Sheep Range, but will be
lower in the foothills. With this in mind, hoisted Red Flag Warnings
for Esmeralda, Nye, Clark, and Mohave counties for Sunday. Wind
speeds for Sunday have been creeping up over the last few model
runs, and if this trend continues, Wind Advisories may also be
needed.

.LONG TERM...Monday through Friday.

Warm and breezy conditions for most of the upcoming work week, with
a subtle cool down on Tuesday and Wednesday. On Monday, highs are
forecast to be in the upper 80's and 90's for much of the area. Our
northern and western locations will begin to feel the effects of the
next system as early as Monday afternoon, with gusts of 30-40 mph
possible. This shortwave is forecast to be a little stronger and
colder than the previous one. The associated cold front moves
through on Tuesday, bringing gusty north winds and cooler
temperatures. Highs on Tuesday and Wednesday will be close to their
seasonal values. Unfortunately, this low will be pretty moisture-
starved given its trajectory, thus not expecting any precipitation.
By Thursday, things begin to warm back up as an upper-level ridge
builds across the region.
&&

.FIRE WEATHER...Gusty winds, low humidity, and dry fuels will
combine to give critical fire weather conditions for much of
southern Nevada and northwest Arizona Sunday. Red Flag Warnings have
been issued for these areas. Wind and humidity will be marginal at
higher elevations, but erred on the side of caution given the
prolonged dry spell.
&&

.AVIATION...For Harry Reid...Light winds expected through the
morning with southwesterly wind gusts to 20 kts picking up late-
afternoon. After sunset, gusts will be less frequent, but southwest
winds will sustain overnight between 10 and 12 kts. Sunday morning,
a wind shift from the northwest may be slow to reach the terminal,
but will slowly pick up through the afternoon with gusts 25-30 kts
expected by 00Z. High clouds will pass over the area. Otherwise, no
operationally significant cloud cover expected through the TAF
period.

For the rest of southern Nevada, northwest Arizona, and southeast
California...Gusty west-southwest winds will pick up across the
western Mojave Desert and southwestern Great Basin this afternoon
impacting KDAG and KBIH with gusts between 20 and 30 kts. Elsewhere,
winds will be light and diurnal. Sunday afternoon, gusty northwest
winds will push into the region, first reaching KBIH and KDAG, then
impacting the Las Vegas Valley TAF sites by late-afternoon, and the
Colorado River Valley TAF sites after sunset with gusts 25-30 kts.
No operationally significant cloud cover expected through the TAF
period.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM/FIRE WEATHER...Morgan
LONG TERM...Woods
AVIATION...Varian

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.